Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Polynomial hulls and analytic discs


Author: Egmont Porten
Journal: Proc. Amer. Math. Soc. 145 (2017), 4443-4448
MSC (2010): Primary 32E20, 32H02, 32T05
DOI: https://doi.org/10.1090/proc/13596
Published electronically: June 22, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The goal of the present note is to construct a class of examples for connected compact sets $ K\subset \mathbb{C}^n$ whose polynomial hull $ \widehat {K}$ cannot be covered by analytic discs with boundaries contained in an arbitrarily small neighborhood of $ K$. This gives an answer to a recent question raised by B. Drinovec Drnovšek and F. Forstnerič.


References [Enhancements On Off] (What's this?)

  • [1] Herbert Alexander and John Wermer, Several complex variables and Banach algebras, 3rd ed., Graduate Texts in Mathematics, vol. 35, Springer-Verlag, New York, 1998. MR 1482798
  • [2] Shang Quan Bu and Walter Schachermayer, Approximation of Jensen measures by image measures under holomorphic functions and applications, Trans. Amer. Math. Soc. 331 (1992), no. 2, 585-608. MR 1035999, https://doi.org/10.2307/2154129
  • [3] Barbara Drinovec Drnovšek and Franc Forstnerič, Characterizations of projective hulls by analytic discs, Illinois J. Math. 56 (2012), no. 1, 53-65 (2013). MR 3117017
  • [4] Julien Duval and Nessim Sibony, Polynomial convexity, rational convexity, and currents, Duke Math. J. 79 (1995), no. 2, 487-513. MR 1344768, https://doi.org/10.1215/S0012-7094-95-07912-5
  • [5] Franc Forstnerič and Jean-Pierre Rosay, Approximation of biholomorphic mappings by automorphisms of $ {\bf C}^n$, Invent. Math. 112 (1993), no. 2, 323-349. MR 1213106, https://doi.org/10.1007/BF01232438
  • [6] Franc Forstnerič, Approximation by automorphisms on smooth submanifolds of $ \mathbf {C}^n$, Math. Ann. 300 (1994), no. 4, 719-738. MR 1314745, https://doi.org/10.1007/BF01450512
  • [7] Burglind Jöricke, Envelopes of holomorphy and holomorphic discs, Invent. Math. 178 (2009), no. 1, 73-118. MR 2534093, https://doi.org/10.1007/s00222-009-0194-6
  • [8] Burglind Jöricke and Egmont Porten, On the continuity principle, Asian J. Math. 11 (2007), no. 1, 167-178. MR 2304589, https://doi.org/10.4310/AJM.2007.v11.n1.a15
  • [9] Finnur Lárusson and Evgeny A. Poletsky, Plurisubharmonic subextensions as envelopes of disc functionals, Michigan Math. J. 62 (2013), no. 3, 551-565. MR 3102530, https://doi.org/10.1307/mmj/1378757888
  • [10] Erik Løw and Erlend Fornæss Wold, Polynomial convexity and totally real manifolds, Complex Var. Elliptic Equ. 54 (2009), no. 3-4, 265-281. MR 2513539, https://doi.org/10.1080/17476930902759395
  • [11] Guido Lupacciolu, Holomorphic extension to open hulls, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 23 (1996), no. 2, 363-382. MR 1433427
  • [12] Evgeny A. Poletsky, Holomorphic currents, Indiana Univ. Math. J. 42 (1993), no. 1, 85-144. MR 1218708, https://doi.org/10.1512/iumj.1993.42.42006
  • [13] Jean-Pierre Rosay, The polynomial hull of nonconnected tube domains, and an example of E. Kallin, Bull. London Math. Soc. 21 (1989), no. 1, 73-78. MR 967794, https://doi.org/10.1112/blms/21.1.73
  • [14] Gabriel Stolzenberg, Uniform approximation on smooth curves, Acta Math. 115 (1966), 185-198. MR 0192080
  • [15] Edgar Lee Stout, Polynomial convexity, Progress in Mathematics, vol. 261, Birkhäuser Boston, Inc., Boston, MA, 2007. MR 2305474
  • [16] Erlend Fornæss Wold, A note on polynomial convexity: Poletsky disks, Jensen measures and positive currents, J. Geom. Anal. 21 (2011), no. 2, 252-255. MR 2772071, https://doi.org/10.1007/s12220-010-9130-7

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 32E20, 32H02, 32T05

Retrieve articles in all journals with MSC (2010): 32E20, 32H02, 32T05


Additional Information

Egmont Porten
Affiliation: Department of Mathematics, Mid Sweden University, Sundsvall, Sweden — and — Instytut Matematyki, Uniwersytet Jana Kochanowskiego w Kielcach, Kielce, Poland
Email: Egmont.Porten@miun.se

DOI: https://doi.org/10.1090/proc/13596
Received by editor(s): June 6, 2016
Received by editor(s) in revised form: November 14, 2016
Published electronically: June 22, 2017
Communicated by: Franc Forstneric
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society